Alert archive / Maine / Wind Advisories in 2007
Wind Advisory 5, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Oct 11, 2007, 2:08 PM EDT for Hancock County, Washington County, Maine. It took effect at Oct 12, 2007, 4:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2007, 2:08 PM EDT (18:08 UTC)
- In effect from
- Oct 12, 2007, 4:00 AM EDT
- Expired
- Oct 12, 2007, 12:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 442 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 111808 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 208 PM EDT THU OCT 11 2007 ...STRONG GUSTY WINDS EXPECTED EARLY FRIDAY MORNING... MEZ029-030-120215- /O.NEW.KCAR.WI.Y.0005.071012T0800Z-071012T1600Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 208 PM EDT THU OCT 11 2007 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 12 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 12 PM EDT FRIDAY. A STORM SYSTEM MOVING NORTH ALONG THE NEW ENGLAND COAST TONIGHT AND TOMORROW WILL PRODUCE EAST TO SOUTHEASTERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ALONG THE DOWNEAST COAST. AREAS MOST AT RISK FOR MINOR WIND DAMAGE ARE THOSE ALONG THE IMMEDIATE COAST AND AREAS IN ELEVATED AND EXPOSED TERRAIN. PREPARE FOR THE LIKELIHOOD OF DAMAGE TO SHRUBBERY, TREES, AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ LERICOS
3 follow-up statements
000 WWUS71 KCAR 120138 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 938 PM EDT THU OCT 11 2007 ...STRONG GUSTY WINDS EXPECTED EARLY FRIDAY MORNING... .A STORM SYSTEM MOVING NORTH ALONG THE NEW ENGLAND COAST TONIGHT AND TOMORROW WILL BRING THE POSSIBILITY OF GUST WINDS TO THE DOWNEAST COAST. MEZ029-030-121000- /O.CON.KCAR.WI.Y.0005.071012T0800Z-071012T1600Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 938 PM EDT THU OCT 11 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 12 PM EDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 12 PM EDT FRIDAY. EXPECT EAST TO SOUTHEASTERLY WINDS TO INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ALONG THE DOWNEAST COAST LATE TONIGHT AND FRIDAY MORNING. AREAS MOST AT RISK FOR MINOR WIND DAMAGE ARE THOSE ALONG THE IMMEDIATE COAST AND AREAS IN ELEVATED AND EXPOSED TERRAIN. PREPARE FOR THE LIKELIHOOD OF DAMAGE TO SHRUBBERY... TREES... AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ KHW
000 WWUS71 KCAR 120925 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 525 AM EDT FRI OCT 12 2007 ...STRONG GUSTY WINDS EXPECTED THIS MORNING... .A STORM SYSTEM WILL MOVE ACROSS EASTERN MAINE TODAY BRINGING THE POTENTIAL FOR GUSTY WINDS TO THE DOWNEAST COAST. MEZ029-030-121600- /O.CON.KCAR.WI.Y.0005.000000T0000Z-071012T1600Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 525 AM EDT FRI OCT 12 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. EXPECT EAST TO SOUTHEASTERLY WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ALONG THE DOWNEAST COAST THIS MORNING. AREAS MOST AT RISK FOR MINOR WIND DAMAGE ARE THOSE ALONG THE IMMEDIATE COAST AND ELEVATED AND EXPOSED TERRAIN. PREPARE FOR THE LIKELIHOOD OF DAMAGE TO SHRUBBERY... TREES... AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ HEWITT
000 WWUS71 KCAR 121554 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1154 AM EDT FRI OCT 12 2007 MEZ029-030-121700- /O.EXP.KCAR.WI.Y.0005.000000T0000Z-071012T1600Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 1154 AM EDT FRI OCT 12 2007 ...WIND ADVISORY WILL EXPIRE AT NOON EDT TODAY... SUSTAINED EAST TO NORTHEAST WINDS OF 20 TO 30 MPH WILL OCCUR EARLY THIS AFTERNOON...WITH A FEW GUSTS TO AROUND 40 MPH ALSO POSSIBLE EARLY ALONG THE IMMEDIATE COAST. WINDS WILL THEN DIMINISH THROUGH THE AFTERNOON. WITH THE WINDS DIMINISHING...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON. $$ NORCROSS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Oct 11, 3:22 AM EDT, 10 hours 46 minutes earlier.
Area forecast discussion, Oct 11, 3:22 AM EDT, 10 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
322 AM EDT THU OCT 11 2007
.SYNOPSIS...
LOW PRESSURE WILL TAKE SHAPE OVER SOUTHERN NEW ENGLAND TODAY. THE
LOW WILL INTENSIFY AS IT TRACKS NORTHEAST TOWARD THE GULF OF MAINE
TONIGHT AND THEN ONTO THE MAINE COAST ON FRIDAY. LOW PRESSURE WILL
CONTINUE NORTH OF THE AREA FRIDAY NIGHT AND REMAIN TO OUR NORTH
THROUGH THE COMING WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPPER LEVEL LOW PRESSURE TRACKING INTO THE MID ATLANTIC REGION WILL
BEGIN TO LIFT NORTHEAST TODAY IN RESPONSE TO A SECOND UPPER LOW
DIGGING INTO THE SYSTEM FROM THE NORTH. AS THE MID ATLANTIC UPPER
LOW LIFTS NORTHEAST IT WILL DEVELOP LOW PRESSURE NEAR SOUTHERN NEW
ENGLAND TODAY. THE LOW WILL THEN INTENSIFY AS IT TRACKS NORTHEAST
TONIGHT INTO FRIDAY. THE NAM HAS NOW JOINED THE GFS...ECMWF AND GEM
IN DEVELOPING A STRONG SURFACE LOW TRACKING ALONG THE EASTERN NEW
ENGLAND COAST EARLY FRIDAY. SOUNDINGS SHOW DEEP MOISTURE IN BOUNDARY
LAYER TODAY INDICATING CONTINUED POTENTIAL FOR LOW CLOUDS AND DRIZZLE
ALTHOUGH SATURATION IS EXPECTED TO BEGIN JUST ABOVE THE SURFACE SO
ANY FOG WILL BE LIGHT AND SPOTTY. EAST WINDS INCREASING LATE TONIGHT
INTO FRIDAY WILL LIKELY RESULT IN RAIN BEGINNING OVER UPSLOPE AREAS
TO THE WEST FIRST LATE TODAY AND PROGRESSING NORTH ACROSS THE AREA
TONIGHT.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
MAIN CHALLENGE WILL BE QPF AMOUNTS AND WINDS.
ATTM...DECISION WAS TO BLEND THE NAM/GFS & ECMWF W/DEVELOPING SFC
LOW OVER NEW ENG MOVING NNE INTO ERN MAINE FRIDAY AFTERNOON AND
THEN THROUGH NRN MAINE BY FRIDAY NIGHT. STG LLVL JET FROM
925-850MBS OF 45-50KTS FROM THE ESE W/WAA SHOULD LEAD TO SOME
DECENT AMOUNTS OF QPF. TRIED TO SHOW THIS IN THE GRIDS MATCHING
CLOSE TO HPC BY SCALING BACK SOME PER COORD W/GYX W/2 AREAS OF 1+
INCHES OVER ERN AND WRN AREAS. UPSLOPE AREAS COULD EASILY SEE MORE
W/THIS TYPE OF SETUP. ONE CAVEAT IS IF THE LOW MOVES FURTHER W
LIKE THE 12Z ENS GFS INDICATES THEN STGR WINDS COULD BE REALIZED
ALONG THE COAST AND ERN AREAS. DECIDED TO BRING WINDS UP SOME IN
THESE AREAS BUT KEPT SPEEDS BELOW AND HEADLINES. STABLE MARINE
LAYER COULD KEEP STGR WINDS ALF. THIS WILL NEED TO BE MONITORED
HOWEVER AND DAYCREW CAN ASSESS THIS FURTHER W/LATER MODEL RUNS.
ADDED MENTION OF THUNDERS ALONG THE COAST AND ERN AREAS THROUGH
FRIDAY AFTERNOON AS SOME ELEVATED CONVECTION POSSIBLE. LATEST SATL
WV IMAGERY SHOWED CONVECTION OFF MID ATLC COAST.
PUSHED POPS UP TO 100% ON FRIDAY AND LEANED W/POTENTIAL FOR HVY
RAIN. DROPPED THE POPS BACK FROM N TO S FRIDAY NIGHT INTO
SATURDAY AND WENT W/RAIN SHOWERS AND FLOW BECOMES MORE WNW.
COLDER ARRIVES IN EARNEST SATURDAY NIGHT AS UPPER LOW MIGRATES TO
THE E. KEPT THE MENTION OF RAIN/SNOW SHOWERS OVER THE WRN AREAS
ESP HIGHER ELEVATIONS. 850-700MB THICKNESS FROM OPERATIONAL GFS
POINT TO SOME POTENTIAL FOR SNOW SHOWERS IN THE W.
NOT MUCH CHG TO THE TEMPERATURES AS LATEST GMOS MATCHING PRETTY
CLOSE W/WHAT IS THERE ATTM. JUST SOME TWEAKS AND THAT
DOES IT FOR NOW.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
GFS A LITTLE SLOWER MOVING OUT THE LOW THEN THE ECMWF BUT WITH THE
GFS BEING MORE CONSISTENT AND SHOWING SUPPORT FROM THE GFS
ENSEMBLE LEANED MORE TOWARD THIS SOLUTION. AS LOW CONTINUES TO
SLOWLY EXIT THE AREA SUNDAY BREEZY WEST TO NORTHWESTERLY WINDS WILL
PREVAIL THROUGH THE PERIOD AS HIGH PRESSURE BUILDS IN FROM THE
WEST AND COMPACTS PRESSURE GRADIENT. HAVE A CHANCE FOR SHOWERS AND
MOSTLY CLOUDY CONDITIONS FOR MAINLY NORTHERN AND WESTERN PORTIONS
OF MAINE ON SUNDAY AND THEN DECREASED POPS FOR THE REST OF THE
PERIOD. SLIGHT CHANCE FOR SHOWERS COULD STILL BE POSSIBLE FOR THE
NORTH AS DISTURBANCES ROTATE AROUND UPPER LEVEL LOW WHICH COULD
CAUSE A FEW SHOWERS FOR THE DAY ON MONDAY AND TUESDAY. LOADED HPC
WITH ONLY MINOR CHANGES.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
LIFR CONDITIONS ARE EXPECTED THROUGHOUT THE REGION IN LOW CLOUDS
TODAY AND TONIGHT. LOOKS LIKE THE CONTINUATION OF IFR CONDITIONS
ON FRIDAY AS LOW PRES MOVES NNE THROUGH THE STATE. CONDITIONS WILL
IMPROVE TO MVFR FRIDAY NIGHT OVER KBGR AND KBHB WHILE IFR
CONTINUES ACROSS THE NRN TAF SITES.
FURTHER OUT...MVFR CONDITIONS WILL CONTINUE THROUGH SATURDAY
ACROSS THE N WHILE VFR CONDITIONS RETURN DOWNEAST TO THE COAST.
ANOTHER DISTURBANCE PROGGED TO AFFECT THE REGION ON SUNDAY INTO
MONDAY W/ANOTHER ROUND OF MVFR CONDITIONS MAINLY ACROSS THE N.
&&
.MARINE...
WINDS AND SEAS ARE EXPECTED TO REACH SCA CRITERIA LATE TONIGHT
IN RESPONSE TO APPROACHING LOW PRESSURE.
SCA CRITERIA WILL CONTINUE RIGHT INTO FRI NIGHT ATTM. ADDED GUSTS
TO NEAR 30 KTS W/THE LLVL JET MOVING OVER THE WATERS. DAYCREW WILL
NEED TO ASSESS THINGS AS THE POTENTIAL IS THERE FOR BRIEF GALES ON
FRI AND THEN CONDITIONS BACK TO DOWN. LATEST WNA KEEPS SEAS WELL
INTO SCA CRITERIA RIGHT THROUGH FRI NIGHT. THINGS FINALLY BEGIN TO
RELAX BY LATE SAT AS GRADIENT LOOSENS WILL LOW PRES PULLING INTO
SRN CANADA.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM FRIDAY TO 8 AM EDT SATURDAY FOR
ANZ050>052.
&&
NEAR TERM...BLOOMER
SHORT TERM...HEWITT
LONG TERM...WEITLICH
AVIATION...BLOOMER
MARINE...BLOOMER/HEWITTHazardous weather outlook, Oct 11, 5:36 AM EDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 536 AM EDT THU OCT 11 2007 ANZ050>052-MEZ001>006-010-011-015>017-029>032-120945- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 536 AM EDT THU OCT 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG STORM TRACKING ONTO THE MAINE COAST ON FRIDAY HAS THE POTENTIAL TO BRING HEAVY RAIN AND WIND TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MCB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.